Alert archive / Mississippi / Red Flag Warnings in 2010

Red Flag Warning 4, NWS Jackson, MS

October 3, 20109 parishes in Louisiana; 47 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this red flag warning at Oct 3, 2010, 3:45 AM CDT for 9 parishes in Louisiana; 47 counties in Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2010, 3:45 AM CDT (08:45 UTC)
Expired
Oct 3, 2010, 7:00 PM CDT
In force
15 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3397 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WWUS84 KJAN 030845
RFWJAN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
345 AM CDT SUN OCT 3 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING... 
...FIRE WEATHER WATCH IN EFFECT FROM 7 PM THIS EVENING UNTIL MONDAY
AT 7 PM...

MSZ029>033-038-039-044>046-050>052-056>058-064>066-072>074-031645-
/O.UPG.KJAN.FW.A.0004.000000T0000Z-101005T0000Z/
/O.NEW.KJAN.FW.W.0004.101003T0845Z-101004T0000Z/
/O.NEW.KJAN.FW.A.0006.101004T0000Z-101005T0000Z/
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
345 AM CDT SUN OCT 3 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FIRE
WEATHER WATCH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING.

NORTH WINDS NEAR 15 MPH WITH GUSTS TO 25 MPH WILL DEVELOP OVER THE
AREA TODAY IN COMBINATION WITH RELATIVE HUMIDITY VALUES AROUND 25
PERCENT. LIGHTER WINDS ARE EXPECTED MONDAY BUT IN COMBINATION WITH
LOWER RELATIVE HUMIDITIES. HIGH FIRE DANGER CONDITIONS WILL CONTINUE
ACROSS THE AREA. RED FLAG WARNINGS MAY BE NEEDED AGAIN MONDAY.

THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY
THE LACK OF RAINFALL DURING THE PAST MONTH. AREA FIRE AGENCIES IN
SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND CENTRAL
MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE
ACTIVITY. OUTDOOR BURNING IS DISCOURAGED. A LARGE PORTION OF THE 
ARKLAMISS REGION HAS LOCAL BURN BANS IN EFFECT UNTIL FURTHER NOTICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>043-047>049-053>055-059>063-031645-
/O.UPG.KJAN.FW.A.0005.000000T0000Z-101005T0000Z/
/O.NEW.KJAN.FW.W.0004.101003T0845Z-101004T0000Z/
/O.NEW.KJAN.FW.A.0006.101004T0000Z-101005T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-
RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-
345 AM CDT SUN OCT 3 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FIRE
WEATHER WATCH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING.

NORTH WINDS NEAR 15 MPH WITH GUSTS TO 25 MPH WILL DEVELOP OVER THE
AREA TODAY IN COMBINATION WITH RELATIVE HUMIDITY VALUES AROUND 25
PERCENT. LIGHTER WINDS ARE EXPECTED MONDAY BUT IN COMBINATION WITH
LOWER RELATIVE HUMIDITIES. HIGH FIRE DANGER CONDITIONS WILL CONTINUE
ACROSS THE AREA. RED FLAG WARNINGS MAY BE NEEDED AGAIN MONDAY.

THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY
THE LACK OF RAINFALL DURING THE PAST MONTH. AREA FIRE AGENCIES IN
SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND CENTRAL
MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE
ACTIVITY. OUTDOOR BURNING IS DISCOURAGED. A LARGE PORTION OF THE 
ARKLAMISS REGION HAS LOCAL BURN BANS IN EFFECT UNTIL FURTHER NOTICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

22
1 follow-up statement
545 
WWUS84 KJAN 031901
RFWJAN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT SUN OCT 3 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING... 
...FIRE WEATHER WATCH IN EFFECT FROM 7 PM THIS EVENING UNTIL TUESDAY
EVENING UNTIL 7 PM...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
040315-
/O.EXT.KJAN.FW.A.0006.101004T0000Z-101006T0000Z/
/O.CON.KJAN.FW.W.0004.000000T0000Z-101004T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
201 PM CDT SUN OCT 3 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH TUESDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM 7 PM CDT THIS
EVENING THROUGH TUESDAY EVENING UNTIL 7 PM. A RED FLAG WARNING REMAINS
IN EFFECT UNTIL 7 PM CDT THIS EVENING.

NORTH WINDS NEAR 15 MPH WITH GUSTS TO 25 MPH WILL CONTINUE OVER THE AREA
THIS AFTERNOON IN COMBINATION WITH RELATIVE HUMIDITY VALUES AROUND 25
PERCENT. LIGHTER WINDS ARE EXPECTED MONDAY AND TUESDAY BUT IN COMBINATION
WITH LOWER RELATIVE HUMIDITIES. HIGH FIRE DANGER CONDITIONS WILL
CONTINUE ACROSS THE AREA. RED FLAG WARNINGS MAY BE NEEDED AGAIN
MONDAY.

THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY
THE LACK OF RAINFALL DURING THE PAST MONTH. AREA FIRE AGENCIES IN
SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND CENTRAL
MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE
ACTIVITY. OUTDOOR BURNING IS DISCOURAGED. A LARGE PORTION OF THE
ARKLAMISS REGION HAS LOCAL BURN BANS IN EFFECT UNTIL FURTHER
NOTICE. NORTHEAST LOUISIANA IS UNDER A STATE ENFORCED BURN BAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

17

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Oct 2, 9:04 PM CDT, 6 hours 41 minutes earlier.

Area forecast discussion, Oct 2, 9:04 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
904 PM CDT SAT OCT 2 2010

.UPDATE...DID A QUICK UPDATE TO ADJUST THE FIRE WEATHER PRODUCTS AND
ZONES. REMOVED ANY MENTION OF THE RED FLAG WORDING AND UPDATED THE
RED FLAG WATCH. ALSO ADJUSTED THE HOURLY TEMPS AND OVERNIGHT LOWS TO
GET CLOSER TO THE LATEST GUIDANCE. RAISED LOWS IN A FEW LOCATIONS.
COOLER AIR MAY BE DELAYED BEHIND THE FRONT. WINDS WILL BE VARIABLE
THROUGH THE NIGHT...SO TEMPERATURES MAY NOT FALL AS QUICKLY.
OTHERWISE THE FORECAST WAS OK.

&&

.FIRE WEATHER...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE ENTIRE
AREA THROUGH 7 PM MONDAY. HIGH FIRE DANGER CONDITIONS WILL CONTINUE
BECAUSE THE REGION REMAINS VERY DRY. ANOTHER DRY FRONT WILL MOVE
ACROSS THE AREA TONIGHT...REINFORCING THE DRY AIR. THERE WAS A SMALL
AREA OVER EASTERN ARKANSAS/WESTERN MISSISSIPPI WITH GUSTY WINDS FROM
15 TO 25 MPH AND GUSTS TO NEAR 30 MPH AT THIS TIME. THE NORTHWEST
PORTIONS OF THE AREA WILL LIKELY CONTINUE TO SEE STRONG WINDS
OVERNIGHT INTO THE EARLY MORNING. GUSTY WINDS FROM 15-20 MPH WITH
GUSTS TO 25 MPH WILL SPREAD ACROSS THE REST OF THE AREA SUNDAY
AFTERNOON. RELATIVE HUMIDITY VALUES WILL LIKELY FALL TO 25 PERCENT OR
LOWER ACROSS THE AREA SUNDAY AFTERNOON. BURNING BANS REMAIN IN EFFECT
FOR A LARGE PORTION OF THE ARKLAMISS. RED FLAG WARNINGS MAY BE NEEDED
AGAIN SUNDAY.

&&

.AVIATION...MODELS CONTINUE TO SHOW A TIGHT PRESSURE GRADIENT OVER
THE EAST AND SOUTHEAST BY SUNDAY AFTERNOON. GUSTY NORTH WINDS CAN BE
EXPECTED AROUND HBG...PIB...GTR AND MEI LATE SUNDAY MORNING INTO
EARLY EVENING. WINDS MAY INCREASE TO 10 TO 20 MPH WITH OCCASIONAL
HIGHER GUSTS FOR THE REST OF THE AREA...BUT SHOULD DIMINISH A LITTLE
EARLIER. HIGH PRESSURE WILL MOVE INTO THE NORTHWESTERN PORTIONS OF
THE AREA BY EARLY AFTERNOON. OTHERWISE...CLEAR SKIES WILL CONTINUE
WITH NO OBSTRUCTIONS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       49  72  43  72 /   0   0   0   0
MERIDIAN      47  73  39  72 /   0   0   0   0
VICKSBURG     48  71  40  73 /   0   0   0   0
HATTIESBURG   52  75  43  75 /   0   0   0   0
NATCHEZ       50  70  42  72 /   0   0   0   0
GREENVILLE    46  71  41  71 /   0   0   0   0
GREENWOOD     43  70  38  70 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FIRE WEATHER WATCH THROUGH MONDAY EVENING FOR
MSZ018-019-025>066-     072>074.

LA...FIRE WEATHER WATCH THROUGH MONDAY EVENING FOR
LAZ007>009-015-016-     023>026.

AR...FIRE WEATHER WATCH THROUGH MONDAY EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, Oct 2, 7:52 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
752 PM CDT SAT OCT 2 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
040100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
752 PM CDT SAT OCT 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

HIGH FIRE DANGER CONDITIONS WILL CONTINUE ACROSS THE AREA THROUGH
SUNDAY. A REINFORCING COLD FRONT WILL PUSH THROUGH THE REGION
TONIGHT AND HELP TO INCREASE WINDS FOR SUNDAY. LOOK FOR NORTHERLY
WINDS...SUSTAINED FROM 15 TO 20 MPH WITH GUSTS BETWEEN 20 AND 30 MPH.
MINIMUM HUMIDITY VALUES WILL RANGE FROM 25 TO 30 PERCENT.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

DANGEROUS FIRE CONDITIONS WILL LINGER INTO NEXT WEEK AS DRY AIR HOLDS
FIRM...RESULTING IN LOW DAYTIME RELATIVE HUMIDITIES. SURFACE WINDS WILL
BE MORE MARGINAL AS NORTHEAST SURFACE WINDS WILL RANGE FROM 6 TO 12
MPH.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Oct 2, 10:44 PM CDT, 5 hours 1 minute before
FIRE DANGER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1044 PM CDT SAT OCT 2 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
040000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
1044 PM CDT SAT OCT 2 2010

...HIGH FIRE DANGER CONDITIONS CONTINUE ACROSS THE ARKLAMISS
REGION...

ACCORDING TO AREA FORESTRY COMMISSIONS AND US FOREST SERVICE, RECENT
DRY CONDITIONS HAVE MADE OUTDOOR BURNING INCREASINGLY HAZARDOUS.
CONDITIONS ARE SUCH THAT A SPARK FROM EQUIPMENT, THE HEAT FROM A
CATALYTIC CONVERTER, OR ANY HEAT SOURCE COULD START A GRASS OR BRUSH
FIRE. BREEZY CONDITIONS MAKE IT DIFFICULT TO CONTAIN BURNING DEBRIS
OR TRASH AND COULD HINDER FIRE CONTAINMENT EFFORTS. AREA COMMISSIONS
HAVE REPORTED SMALL GRASS AND BRUSH FIRES ACROSS THE ARKLAMISS
REGION WITH AREAS OF ONE TO THREE ACRES IN MOST CASES. THE
COMBINATION OF DRY FINE FUELS, SUCH AS GRASS, AND LOW RELATIVE
HUMIDITY HAVE RESULTED IN INCREASED FIRE DANGER ACROSS THE ARKLAMISS
REGION. MINIMUM RELATIVE HUMIDITY WILL RANGE FROM 20 TO 25 PERCENT
AT SOME LOCATIONS SUNDAY. A DRY COLD FRONT THAT WILL MOVE THROUGH
THE REGION TONIGHT WILL RESULT IN WIND SPEEDS FROM 15 TO 25 MPH
ACROSS THE AREA TONIGHT AND SUNDAY WITH HIGHER GUSTS POSSIBLE.

FIRES PLACE AREA FORESTRY COMMISSIONS, FIRE DEPARTMENTS AND OTHER
FIRE CONTROL AGENCIES IN LIFE THREATENING SITUATIONS, AND CAN
ENDANGER COMMUNITIES. PLEASE USE CAUTION AND HELP PREVENT FOREST AND
GRASS FIRES.

AREA FORESTRY COMMISSIONS AND US FOREST SERVICE URGE THE PUBLIC TO
COMPLY WITH LOCAL BURN BANS AND REFRAIN FROM ANY OUTDOOR BURNING.
WHEN BARBECUING, TAKE THE UTMOST CARE. DO NOT DUMP ASHES UNLESS YOU
ARE CERTAIN THEY ARE COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG
AS ONE OR TWO DAYS AFTER BEING USED.

BURN BANS ARE CURRENTLY IN EFFECT FOR THE FOLLOWING AREAS:

SOUTHEAST ARKANSAS: ASHLEY AND CHICOT COUNTIES

NORTHEAST LOUISIANA: MOREHOUSE...RICHLAND...WEST
CARROLL...FRANKLIN...TENSAS...CATAHOULA...AND MADISON PARISHES

CENTRAL MISSISSIPPI: ADAMS...ATTALA...CLAY...COPIAH...FORREST...
GRENADA...HIND S...HOLMES...JONES...KEMPER...LAMAR...LAUDERDALE...
LOWNDES... MARION...NESHOBA...RANKIN...SCOTT...SIMPSON...
WARREN...AND WASHINGTON COUNTIES.

17/03

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 3:45 AM CDTFire Weather WatchJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more31 hr

Nearby

Red Flag Warnings in Mississippi, 2010Red Flag Warnings in Louisiana, 2010Red Flag Warnings in Arkansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.